Alert archive / Washington / High Surf Warnings in 2006
High Surf Warning 2, NWS Seattle, WA
NWS Seattle, WA issued this high surf warning at Dec 14, 2006, 10:08 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2006, 10:08 AM PST (18:08 UTC)
- Expired
- Dec 15, 2006, 4:13 AM PST
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KSEW 141808 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1008 AM PST THU DEC 14 2006 WAZ517-150600- /O.CAN.KSEW.CF.A.0003.061215T1400Z-061215T2000Z/ /O.UPG.KSEW.SU.Y.0011.000000T0000Z-061216T0800Z/ /O.NEW.KSEW.SU.W.0002.061214T1808Z-061216T0600Z/ CENTRAL COAST- 1008 AM PST THU DEC 14 2006 ...COASTAL FLOOD WATCH IS CANCELLED... ...HIGH SURF WARNING IN EFFECT UNTIL 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF WARNING FOR THE CENTRAL WASHINGTON COAST...WHICH IS IN EFFECT UNTIL 10 PM PST FRIDAY. THE COASTAL FLOOD WATCH HAS BEEN CANCELLED. A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS OF 20 TO 25 FEET TODAY WILL BUILD TO 25 TO 30 FEET TONIGHT. LARGE SWELLS WILL CONTINUE THROUGH FRIDAY BEFORE SUBSIDING BELOW 20 FEET LATE FRIDAY NIGHT. A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND SOME BEACH EROSION. $$ WAZ516-150600- /O.UPG.KSEW.SU.Y.0011.000000T0000Z-061216T0800Z/ /O.NEW.KSEW.SU.W.0002.061214T1808Z-061216T0600Z/ NORTH COAST- 1008 AM PST THU DEC 14 2006 ...HIGH SURF WARNING IN EFFECT UNTIL 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF WARNING FOR THE CENTRAL AND NORTH WASHINGTON COAST...WHICH IS IN EFFECT UNTIL 10 PM PST FRIDAY. A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS OF 20 TO 25 FEET TODAY WILL BUILD TO 25 TO 30 FEET TONIGHT. LARGE SWELLS WILL CONTINUE THROUGH FRIDAY BEFORE SUBSIDING BELOW 20 FEET LATE FRIDAY NIGHT. A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND SOME BEACH EROSION. $$
5 follow-up statements
000 WHUS46 KSEW 141939 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1139 AM PST THU DEC 14 2006 WAZ517-150345- /O.NEW.KSEW.CF.Y.0005.061215T0000Z-061215T2000Z/ /O.CON.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/ CENTRAL COAST- 1139 AM PST THU DEC 14 2006 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 12 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 12 PM PST FRIDAY. A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY. A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS OF 20 TO 25 FEET TODAY WILL BUILD TO 25 TO 30 FEET TONIGHT. LARGE SWELLS WILL CONTINUE THROUGH FRIDAY BEFORE SUBSIDING BELOW 20 FEET LATE FRIDAY NIGHT. THE LARGE SWELL TRAIN WILL COMBINE WITH LOW SURFACE PRESSURES...STRONG WINDS...AND HIGH RIVER LEVELS ON THE CHEHALIS...TO CAUSE MINOR TIDAL OVERFLOW AROUND PERIODS OF HIGH TIDE AROUND GRAYS HARBOR AND IN THE ABERDEEN AND HOQUIAM AREAS. ASTRONOMICAL HIGH TIDES WILL ONLY BE AROUND 8.5 TO 9.0 FEET. HOWEVER TIDAL ANOMALIES DUE TO ATMOSPHERIC PRESSURE...SWELL...AND RIVER OUTFLOW WILL RAISE WATER LEVELS TO AROUND 13.0 FEET. AT 13.O FEET...LOCALIZED FLOODING OCCURS IN ABERDEEN. HIGH TIDES AT ABERDEEN WILL OCCUR AROUND 845 PM THIS EVENING AND 845 AM FRIDAY MORNING. A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND SOME BEACH EROSION. A COASTAL FLOOD ADVISORY MEANS THAT MINOR TIDAL OVERFLOW WILL OCCUR AROUND TIME OF HIGH TIDE. $$ WAZ516-150345- /O.CON.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/ NORTH COAST- 1139 AM PST THU DEC 14 2006 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY. A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS OF 20 TO 25 FEET TODAY WILL BUILD TO 25 TO 30 FEET TONIGHT. LARGE SWELLS WILL CONTINUE THROUGH FRIDAY BEFORE SUBSIDING BELOW 20 FEET LATE FRIDAY NIGHT. A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND SOME BEACH EROSION. $$ MERCER/ALBRECHT WEATHER.GOV/SEATTLE
000 WHUS46 KSEW 141945 CFWSEW COASTAL HAZARD MESSAGE...RESENT NATIONAL WEATHER SERVICE SEATTLE WA 1145 AM PST THU DEC 14 2006 WAZ517-150400- /O.NEW.KSEW.CF.Y.0005.061215T0000Z-061215T2000Z/ /O.CON.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/ CENTRAL COAST- 1145 AM PST THU DEC 14 2006 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 12 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 12 PM PST FRIDAY. A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY. A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS OF 20 TO 25 FEET TODAY WILL BUILD TO 25 TO 30 FEET TONIGHT. LARGE SWELLS WILL CONTINUE THROUGH FRIDAY BEFORE SUBSIDING BELOW 20 FEET LATE FRIDAY NIGHT. THE LARGE SWELL TRAIN WILL COMBINE WITH LOW SURFACE PRESSURES...STRONG WINDS...AND HIGH RIVER LEVELS ON THE CHEHALIS...TO CAUSE MINOR TIDAL OVERFLOW AROUND PERIODS OF HIGH TIDE AROUND GRAYS HARBOR AND IN THE ABERDEEN AND HOQUIAM AREAS. ASTRONOMICAL HIGH TIDES WILL ONLY BE AROUND 8.5 TO 9.0 FEET. HOWEVER TIDAL ANOMALIES DUE TO ATMOSPHERIC PRESSURE...SWELL...AND RIVER OUTFLOW WILL RAISE WATER LEVELS TO AROUND 13.0 FEET. AT 13.O FEET...LOCALIZED FLOODING OCCURS IN ABERDEEN. HIGH TIDES AT ABERDEEN WILL OCCUR AROUND 845 PM THIS EVENING AND 845 AM FRIDAY MORNING. A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND SOME BEACH EROSION. A COASTAL FLOOD ADVISORY MEANS THAT MINOR TIDAL OVERFLOW WILL OCCUR AROUND TIME OF HIGH TIDE. $$ WAZ516-150400- /O.CON.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/ NORTH COAST- 1145 AM PST THU DEC 14 2006 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY. A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS OF 20 TO 25 FEET TODAY WILL BUILD TO 25 TO 30 FEET TONIGHT. LARGE SWELLS WILL CONTINUE THROUGH FRIDAY BEFORE SUBSIDING BELOW 20 FEET LATE FRIDAY NIGHT. A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND SOME BEACH EROSION. $$ MERCER/ALBRECHT WEATHER.GOV/SEATTLE
000 WHUS46 KSEW 150349 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 749 PM PST THU DEC 14 2006 WAZ517-151200- /O.CON.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/ /O.CON.KSEW.CF.Y.0005.000000T0000Z-061215T2000Z/ CENTRAL COAST- 749 PM PST THU DEC 14 2006 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY. A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS WILL BUILD TO NEAR 30 FEET OVERNIGHT. LARGE SWELLS WILL CONTINUE THROUGH FRIDAY BEFORE SUBSIDING BELOW 20 FEET LATE FRIDAY NIGHT. THE LARGE SWELL TRAIN WILL COMBINE WITH LOW SURFACE PRESSURES... STRONG WINDS...AND HIGH RIVER LEVELS ON THE CHEHALIS...TO CAUSE MINOR TIDAL OVERFLOW AROUND PERIODS OF HIGH TIDE AROUND GRAYS HARBOR AND IN THE ABERDEEN AND HOQUIAM AREAS. ASTRONOMICAL HIGH TIDES WILL ONLY BE AROUND 8.5 TO 9.0 FEET. HOWEVER TIDAL ANOMALIES DUE TO ATMOSPHERIC PRESSURE...SWELL...AND RIVER OUTFLOW WILL RAISE WATER LEVELS TO AROUND 13.0 FEET. AT 13.O FEET...LOCALIZED FLOODING OCCURS IN ABERDEEN. HIGH TIDES AT ABERDEEN WILL OCCUR AROUND 845 PM THIS EVENING AND 845 AM FRIDAY MORNING. A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND SOME BEACH EROSION. A COASTAL FLOOD ADVISORY MEANS THAT MINOR TIDAL OVERFLOW WILL OCCUR AROUND TIME OF HIGH TIDE. $$ WAZ516-151200- /O.CON.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/ NORTH COAST- 749 PM PST THU DEC 14 2006 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY. A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS WILL BUILD TO 30 FEET TONIGHT. LARGE SWELLS WILL CONTINUE THROUGH FRIDAY BEFORE SUBSIDING BELOW 20 FEET LATE FRIDAY NIGHT. A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND SOME BEACH EROSION. $$ ALBRECHT WEATHER.GOV/SEATTLE
000 WHUS46 KSEW 150903 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 103 AM PST FRI DEC 15 2006 WAZ517-151600- /O.CON.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/ /O.CON.KSEW.CF.Y.0005.000000T0000Z-061215T2000Z/ CENTRAL COAST- 103 AM PST FRI DEC 15 2006 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A HIGH SURF WARNING REMAINS IN EFFECT FOR THE CENTRAL WASHINGTON COAST UNTIL 10 PM FRIDAY. A COASTAL FLOOD ADVISORY ALSO REMAINS IN EFFECT UNTIL NOON FRIDAY. A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS WILL BUILD TO NEAR 30 FEET OVERNIGHT. LARGE SWELLS WILL CONTINUE THROUGH FRIDAY BEFORE SUBSIDING BELOW 20 FEET LATE FRIDAY NIGHT. THE LARGE SWELL TRAIN WILL COMBINE WITH LOW SURFACE PRESSURES... STRONG WINDS...AND HIGH RIVER LEVELS ON THE CHEHALIS...TO CAUSE MINOR TIDAL OVERFLOW AROUND PERIODS OF HIGH TIDE AROUND GRAYS HARBOR AND IN THE ABERDEEN AND HOQUIAM AREAS. ASTRONOMICAL HIGH TIDES WILL ONLY BE AROUND 8.5 TO 9.0 FEET. HOWEVER TIDAL ANOMALIES DUE TO ATMOSPHERIC PRESSURE...SWELL... AND RIVER OUTFLOW WILL RAISE WATER LEVELS TO AROUND 13.0 FEET. AT 13.O FEET...LOCALIZED FLOODING OCCURS IN ABERDEEN. HIGH TIDES AT ABERDEEN WILL OCCUR AROUND 845 AM FRIDAY MORNING. A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND SOME BEACH EROSION. A COASTAL FLOOD ADVISORY MEANS THAT MINOR TIDAL OVERFLOW WILL OCCUR AROUND TIME OF HIGH TIDE. $$ WAZ516-151600- /O.CON.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/ NORTH COAST- 103 AM PST FRI DEC 15 2006 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT FOR THE NORTH WASHINGTON COAST UNTIL 10 PM FRIDAY. A POWERFUL LOW PRESSURE SYSTEM WILL BRING A LARGE SWELL TRAIN ONTO THE WASHINGTON COAST THROUGH FRIDAY EVENING. COMBINED SEAS WILL BUILD TO 30 FEET TONIGHT. LARGE SWELLS WILL CONTINUE THROUGH FRIDAY BEFORE SUBSIDING BELOW 20 FEET LATE FRIDAY NIGHT. A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND SOME BEACH EROSION. $$ WAZ507-510-151200- /O.EXB.KSEW.CF.Y.0005.000000T0000Z-061215T1200Z/ EVERETT AND VICINITY-ADMIRALTY INLET AREA- 103 AM PST FRI DEC 15 2006 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A COASTAL FLOOD ADVISORY FOR THE ADMIRALTY INLET AREA AND EVERETT AND VICINITY UNTIL 4 AM THIS MORNING. STORM FORCE WESTERLIES THROUGH THE STRAIT OF JUAN DE FUCA WILL CAUSE WAVES...POSSIBLY AS HIGH AS 12 FEET...TO PUSH FATHER INLAND THAN NORMAL. THIS WILL LIKELY PRODUCE MINOR COASTAL FLOODING AND POSSIBLY SOME BEACH EROSION IN THE ADVISORY AREA. A COASTAL FLOOD ADVISORY MEANS THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE MINOR FLOODING OF LOW-LYING AREAS ALONG THE SHORE. $$
000 WHUS46 KSEW 151213 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 413 AM PST FRI DEC 15 2006 WAZ517-152000- /O.CAN.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/ /O.NEW.KSEW.SU.Y.0012.061215T1213Z-061216T0800Z/ /O.CON.KSEW.CF.Y.0005.000000T0000Z-061215T2000Z/ CENTRAL COAST- 413 AM PST FRI DEC 15 2006 ...HIGH SURF WARNING IS CANCELLED... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF ADVISORY FOR THE CENTRAL WASHINGTON UNTIL MIDNIGHT TONIGHT. THIS REPLACES THE HIGH SURF WARNING ISSUED EARLIER. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY. WESTERLY SWELLS NEAR 24 FT WILL BATTER THE COAST DURING THE DAY BEFORE SUBSIDING TO 16 FEET LATER TONIGHT. THE LARGE SWELLS COMBINED WITH HIGH RIVER LEVELS ON THE CHEHALIS WILL RESULT IN TIDAL OVERFLOW DURING THE PERIOD OF HIGH TIDE. THE TIDAL ANOMALY AT WAS RUNNING ABOUT 3 FEET EARLY THIS MORNING. THIS WILL LIKELY RESULT IN A HIGH TIDE OF 13.6...IN ABERDEEN...AROUND 845 AM THIS MORNING. THIS WILL RESULT IN LOCALIZED FLOODING IN ABERDEEN. A COASTAL FLOOD ADVISORY MEANS THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE MINOR FLOODING OF LOW-LYING AREAS ALONG THE SHORE. THE WISHKAH RIVER WILL NEARLY BREACH THE LEVEES AT ARTHUR STREET...F STREET...AND HERON AND WISHKAH STREETS NEAR ZELASCO PARK IN ABERDEEN. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM ROCKS DURING HIGH SURF CONDITIONS. UNWARY BEACH WALKERS CAN BE CAUGHT OFF GUARD AS WAVES SUDDENLY RACE FARTHER UP THE BEACH THAN NORMAL. $$ WAZ516-152015- /O.CAN.KSEW.SU.W.0002.000000T0000Z-061216T0600Z/ /O.NEW.KSEW.SU.Y.0012.061215T1213Z-061216T0800Z/ NORTH COAST- 413 AM PST FRI DEC 15 2006 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF ADVISORY FOR THE NORTH WASHINGTON COAST UNTIL MIDNIGHT TONIGHT. THIS REPLACES THE HIGH SURF WARNING ISSUED EARLIER. WESTERLY SWELLS NEAR 24 FT WILL BATTER THE COAST DURING THE DAY BEFORE SUBSIDING TO 16 FEET LATER TONIGHT. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...RESULTING IN MINOR BEACH EROSION. $$ WAZ001-503-152015- /O.EXB.KSEW.CF.Y.0005.061215T1800Z-061215T2300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- 413 AM PST FRI DEC 15 2006 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A COASTAL FLOOD ADVISORY FOR THE SAN JUANS AND WESTERN WHATCOM COUNTY FROM 10 AM THIS MORNING TO 3 PM THIS AFTERNOON. GALE TO STORM FORCE NORTHWEST WINDS THROUGH THE GEORGIA STRAIT THIS MORNING WILL LIKELY RESULT PUSH LARGER THAN NORMAL WAVES INLAND...RESULTING IN MINOR FLOODING OF LOW-LYING AREAS AS WELL AS POSSIBLE BEACH EROSION. THE WAVES WILL COINCIDE WITH THE ASTRONOMICAL HIGH TIDE AROUND 1230 PM TODAY. A COASTAL FLOOD ADVISORY MEANS THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE MINOR FLOODING OF LOW-LYING AREAS ALONG THE SHORE. $$ WAZ507-510-151800- /O.EXT.KSEW.CF.Y.0005.000000T0000Z-061215T1800Z/ EVERETT AND VICINITY-ADMIRALTY INLET AREA- 413 AM PST FRI DEC 15 2006 ...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... THE COASTAL FLOOD ADVISORY HAS BEEN EXTENDED FOR THE ADMIRALTY INLET AREA AND EVERETT AND VICINITY UNTIL 10 AM PST THIS MORNING. STORM FORCE WESTERLIES WERE HOWLING THROUGH THE STRAIT OF JUAN DE FUCA EARLY THIS MORNING...RESULTING IN HIGHER THAN NORMAL WAVES...POSSIBLY AS HIGH AS 15 FEET...TO PUSH INLAND. THIS WILL LIKELY PRODUCE MINOR COASTAL FLOODING AND POSSIBLY SOME BEACH EROSION IN THE ADVISORY AREA. A COASTAL FLOOD ADVISORY MEANS THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE MINOR FLOODING OF LOW-LYING AREAS ALONG THE SHORE. $$ WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high surf warning went out at Dec 14, 9:30 AM PST, 38 minutes earlier.
Area forecast discussion, Dec 14, 9:30 AM PST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 930 AM PST THU DEC 14 2006 .SYNOPSIS...A STRONG FRONT WILL MOVE OVER WESTERN WASHINGTON TODAY. A DEEP LOW PRESSURE SYSTEM WILL REACH VANCOUVER ISLAND THIS EVENING. EXPECT DAMAGING WINDS ACROSS WESTERN WASHINGTON TONIGHT....STRONG WESTERLY WINDS WILL REACH THE COAST AROUND 9PM AND SPREAD DOWN THE STRAIT OF JUAN DE FUCA AROUND MIDNIGHT. A SURGE OF SOUTHWESTERLY WINDS WILL MOVE THROUGH THE INLAND PORTION OF WESTERN WASHINGTON AROUND MIDNIGHT. && .SHORT TERM...FOR THE STRONGEST WINDS I HAVE ADDED SOME TIMING DETAILS TO THE SYNOPSIS ABOVE AND WILL INCORPORATE THOSE INTO THE THE MORNING RETRANSMISSION OF THE HIGH WIND WARNING. IT WILL BE WINDY WITH THE FRONT ITSELF LATER TODAY...BUT THE STRONGEST WINDS ARRIVE WITH THE BENT BACK OCCLUSION AND RAPID PRESSURE RISES TONIGHT. THE NAM IS A LITTLE WEAKER AND WOULD ONLY SUPPORT A WIND ADVISORY TYPE EVENT FOR SOME ZONES...BUT STILL THE RIGHT IDEA WITH THE HIGHEST WINDS ON THE COAST AND SOUTHWEST/CHEHALIS GAP. THE GFS IS JUST LIKE PREVIOUS RUNS AND SHOWS A VERY STRONG GRADIENT SETTING UP TONIGHT AS THE LOW AND BENT BACK TROF PLOW INTO THE AREA. THE WESTERLY SURGE IN THE BENT BACK OCCLUSION IS ESPECIALLY IMPRESSIVE ON THE MORNING RUN OF THE MM5GFS AND IS SIMILAR TO MANY OF THE MM5 SOLUTIONS OVER THE PAST COUPLE DAYS: PEOPLE ON THE COAST AND ESPECIALLY MARINE INTERESTS SHOULD RUSH TO COMPLETION PREPARATIONS FOR THESE WINDS AS THEY ARE EXPECTED TO BE THE STRONGEST WESTERLY WINDS SO FAR THIS FALL/WINTER. I WOULD EXPECT THAT SURGE TO ARRIVE GRAYS HARBOR AROUND 06Z PLUS OR MINUS A COUPLE HOURS. THE SLY WINDS WITH THE FRONT ARE QUITE STRONG TOO...BUT NOT REALLY MUCH DIFFERENT THAN WINDS WE HAVE SEEN ALREADY SEVERAL TIMES THIS SEASON. IT IS THE SURGE IN THE BENT BACK TROF THAT IS IMPRESSIVE. FOR THE INLAND AREAS...STRONGEST WINDS WILL START AROUND MIDNIGHT WITH THE PDX-BLI GRADIENT INCREASING TO ARND 20MB BY 12Z ON GFS. I AM COMFORTABLE WITH A HIGH WIND WARNING FOR ALL OF WRN WA...IT WOULD NOT BREAK MY HEART TO SEE THE NAMS WEAKER GRADIENTS VERIFY...BUT WE OUGHT TO BE PREPARED FOR THE GFS SOLUTION WHICH GIVES US THE STRONGEST GRADIENT OF THE YEAR SO FAR. THIS IS LIKELY TO BE A STRONGER BUT MUCH SHORTER BURST OF WINDS FOR THE SEATTLE AREA...THE SUSTAINED VERY BLUSTER WINDS OF YESTERDAY ESSENTIALLY LASTED ALL DAY...I THINK TONIGHT WE ARE LOOKING AT A MUCH SHORTER BURST OF WINDS THAT HAVE A GOOD CHANCE OF BEING MORE DAMAGING IN TERMS OF NUMBER OF TREES DOWN A SUCH. THEN...AROUND DAYBREAK ON FRIDAY THE STRONG CONVERGENCE OF SWLY WINDS COMING AROUND THE OLYMPICS TO THE SOUTH...AND THE STRONG WESTERLY SURGE THROUGH THE STRAIT...WILL MEET UP AND CAUSE THE WIND TO DROP OFF DRAMATICALLY IN THE AREA...ESPECIALLY JUST NORTH OF SEATTLE IN THE PSCZ AREA. FARTHER NORTH...STRONG WEST WINDS ARE LIKELY TO CONTINUE TO CROSS WHIDBEY ISLAND AND IT WILL TAKE A WHILE FOR THE WESTERLIES TO DIE BACK FRIDAY. MM && .LONG TERM...THE LONGER RANGE MODELS ARE IN GENERAL AGREEMENT THAT SUN THROUGH WED WILL BE A RELATIVELY QUIET PERIOD. AN UPPER RIDGE OVER THE AREA SUN AND MON WILL PROBABLY GIVE WAY TO A FRONTAL SYSTEM AROUND TUE AND THEN REBOUND ON WED. MCDONNAL && .AVIATION...WARM FRONT JUST OFF THE COAST THE COAST GIVING N/NE OFFSHORE WINDS. WINDS WILL SHIFT AROUND TO THE SOUTH MOST AREAS AFT 20Z AS THE SFC WARM FRONT LIFTS THROUGH. WINDS WILL INCREASE STEADILY THEREAFTER. STRONGEST WINDS WILL SPREAD INTO INLAND ROUTES 00Z-03Z...WITH SFC WIND GUSTS TO 70 KT POSSIBLE TIL 10Z...HIGHEST NEAR THE COAST AND ROUTE PORTION NEAR THE EAST ENTRANCE OF THE STRAIT. AT KSEA...RAIN WILL CONTINUE TO INCREASE WITH LOW MVFR CIGS DVLPG BY 20Z. N/NE WINDS 8-12 KT WILL CONTINUE THROUGH ARND 20Z AHEAD OF A WARM FRONT. WINDS WILL SHIFT SLY AFTER 20Z AND INCREASE SLOWLY THROUGH THE AFTERNOON. THIS WILL POSE THE POTENTIAL FOR LOW LEVEL WIND SHEAR AS WINDS WILL BE INCREASING FROM THE S JUST ABOVE THE SURFACE. AROUND 03Z...AHEAD OF THE OCCLUDED FRONT...WINDS WILL BECOME SLY 15-25 KT. FROPA IS EXPECTED AROUND 04-05Z...WITH S TO SW WINDS RAPIDLY INCREASING TO 30-40 KT...WITH GUSTS AS HIGH AS 55 KT. WINDS WILL SLOWLY SLACK OFF AFT 10Z. DTM && .MARINE...ALONG WITH STORM WARNINGS...SEAS ON THE COAST WILL BUILD VERY HIGH...A HIGH SURF WARNING WILL REPLACE THE ADVISORY AND COASTAL FLOOD WATCH THIS MORNING. && .SEW WATCHES/WARNINGS/ADVISORIES... 1. HIGH WIND WARNING FOR MOST OF WESTERN WASHINGTON (INCLUDES THE OLYMPICS BUT NOT THE CASCADES) THIS AFTERNOON THROUGH FRI MORNING. 2. WINTER STORM WARNING FOR THE CASCADES NOON TODAY THROUGH NOON FRI. 3. STORM WARNING ALL WATERS. 4. HIGH SURF WARNING FOR THE WASHINGTON COAST. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:13 AM PST | Coastal Flood Watch | SEW | 7 hr | |
| Dec 14, 3:30 AM PST | High Wind Warning | SEW | San Juan | 31 hr |
| Dec 14, 3:30 AM PST | Winter Storm Warning | SEW | 19 hr | |
| Dec 14, 8:05 AM PST | Flood Watch | SEW | Grays Harbor, King, Lewis, Mason, Pierce, Snohomish and 1 more | 15 hr |
| Dec 14, 11:39 AM PST | Coastal Flood Advisory | SEW | San Juan | 22 hr |
Nearby
High Surf Warnings in Washington, 2006Every high surf warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.